MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS 4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Reaction (2414)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebs0011 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient's mother that her daughter was having an allergic reaction to her purple dual lumen powerpicc and inquired about the materials used to manufacturer the device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of redness was confirmed, but whether the redness was the result of a reaction to the powerpicc could not be determined.Five photographs were provided for investigation.The first photograph showed what appeared to be a portion of the patient¿s arm.Identification bands were observed at the upper edge of the photo and the edge of a blue and white shirt sleeve was observed at the lower edge of the photo with a portion of what appeared to be the arm visible in between the identification bands and the sleeve.An area of redness was visible in the skin.The entire surface of the exposed skin did not exhibit the same redness.A catheter was not present in the image, but a red dot was observed in the exposed skin.The redness in the skin extended both proximal and distal to the red dot.The second photo showed what appeared to be the elbow region of the patient¿s arm with white gauze wrapped around what appeared to be the portion of the arm proximal to the elbow.The extension leg, clamp, and purple connector from what appeared to be a single lumen powerpicc was extending from the distal edge of the gauze.A third-party extension set was attached to the purple connector.Residue from what may have been a dressing was observed on the skin distal to the gauze.The skin appeared to be red between the distal edge of the gauze and the edge of the observed residue.The third photo showed what appeared to be the upper arm.A dressing was attached over a piece of gauze.The gauze appeared to be stained.No portion of the catheter was visible in the photo.Redness on the skin was observed proximal to the dressing.The entire surface of the exposed skin did not exhibit the same redness.The fourth photo showed what appeared to be the antecubital fossa area.The edge of a dark grey shirt was visible proximal to the antecubital fossa.The dressing and catheter were not present in the photo.An area of raised skin was observed distal to what appeared to be the antecubital fossa.Redness was observed around the area of raised skin.The fifth photo showed what appeared to be the medial side of the upper arm, where a 4fr single-lumen powerpicc was inserted.The catheter had been inserted with less than 1cm of the tapered catheter visible between the insertion site and the distal end of the molded wing.Tape was attached to the extension leg but the tape was not attached to the patient.What appeared to be redness in the shape of the molded wing was visible in the skin behind the molded wing.The same residue from what may have been a dressing, which was observed in photo #2 distal to the gauze, was observed on the skin.The gauze was not present in the fifth photo.It is possible that the patient had a reaction or sensitivities to the catheter, but since the catheter was not present in every photograph and since varying degrees of redness were observed in different areas of the patient, the exact cause of the reported reaction was undetermined.The product ifu states, "the device is contraindicated whenever the patient is known or is suspected to be allergic to materials contained in the device." a lot history review (lhr) of rebs0011 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the patient's mother that her daughter was having an allergic reaction to her "purple dual lumen powerpicc" and is inquiring about the materials used to manufacturer the device.

Brand Name
4 FR. S/L POWERPICC - RADIOLOGY, STANDARD, 70 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7117033
Report Number3006260740-2017-02229
Device Sequence Number19199100
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model NumberN/A
Device Catalogue Number3174155
Device Lot NumberREBS0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Event Location Home
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1